Boundary conditions for periodic flow fields

J. S. Vrentas, C. M. Vrentas

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

The problem of formulation of appropriate boundary conditions for periodic flow fields is investigated. Sufficient conditions are established for the uniqueness of solutions for the creeping flow of Newtonian fluids through periodically constricted tubes. A perturbation solution is developed for the Newtonian periodic flow problem for an arbitrary boundary shape with sufficiently small axial variations in tube radius. The nonuniqueness of solutions to periodic flow problems when an insufficient number of periodic boundary conditions are imposed is illustrated.

Original languageEnglish (US)
Pages (from-to)53-62
Number of pages10
JournalChemical Engineering Communications
Volume22
Issue number1-2
DOIs
StatePublished - Jul 1 1983

All Science Journal Classification (ASJC) codes

  • Chemistry(all)
  • Chemical Engineering(all)

Fingerprint Dive into the research topics of 'Boundary conditions for periodic flow fields'. Together they form a unique fingerprint.

  • Cite this